Hi 'all! Myself and another member here have just started taking Prozac and we're feeling quite 'strung out'... nervous, heightened anxiety. Could anyone whose had experience with Prozac comment re: whether or not the anxiety levels out after awhile; how long that took to happen; if the heightened anxiety from it did in fact go away or was a side effect that was intolerable and prompted a switch in meds... etc etc. Any and all input is greatly appreciated! Thanks so much, hope you're all as well as can be, A.B.H.
Years ago when I had horrid depression and anxiety, my Dr said he would like to try me on prozac, however, he said, because my anxiety was out of control he wouldn't do it due to many people experienced high anxiety with prozac. Once I got my anxiety under control with the antidepressant Pamelor, my doc then switched me to prozac and at that time it did help. Let your Dr. know how you are feeling and he/she may change your medication that better suits you. With antidepressants at times it's trial and error to find what works for you. I hope you and your friend are feeling better real soon ... pamee
Hi, it is quite common for patients to suffer this side effect initially. It should lift after 4 weeks. If it continues however, speak to your doctor about whether this is the right medication for you? I used to take if very successfully several years ago, so give it a little time and hopefully the feelings of anxiety will subside.
the very first antidepressant that I was on what is Prozac. I experience the same side effects that you have described. After that, I remained on Prozac for about 10 years. Unfortunately, I built up a tolerance to the drug and it had to be changed. I really liked what it did for my depression. At the time, I didnt have the anxiety until later on.
If you still feel uncomfortable, contact your doctor. Let them know how you are feeling. Sometimes, its trial and error to figure out what works best for you. I wish you luck in finding what will be the right combo.
How old are you sweetie? I was put on Prozac when I was 20 and went completely manic. Completely! I was screaming and crying and pacing - it was awful! My dumb doc insisted I stay on it and would eventually get used to it. It had just come out on the market (1990 I think) and I felt like a guinea pig. I can laugh at this now, but it all peaked with me on all fours, rocking while bashing my head into a wall and the only reason I stopped was my mother smacking my butt with a rolled up newspaper! It seriously wasn't abusive - I had just scared the crap out of her! She took me to a different doc right after and once off the stuff, the mania almost immediately ended. She's a saint. I am now on Zoloft and have been at least 15 years and it saved me. My bro and dad are on it too and are doing well. There are too many drugs out there to just stay miserable on one. Every single person is unique when it comes to psych meds. Or any meds really.
I joined just so I could speak to you I hope u reply, I've been on prozac 9 days 20mg n am weak n weird n blurry vision when reading n anxious I wanted to know as u have the same problem if u stuck with it n the side effects went I only took 10mg last night b/c can't handle the systems I can such a terrible day yesterday wanted to smash my head against a wall
Just started Prozac 20 MG this AM and feel flushed plus my previous anxiety is heightened. The reason for this med is because of PGAD, which is a side effect of trazadone or caused by hormone replacement therapy in mature women like me. Thank you for your comments which have reminded me patience must be practiced to get help from this med. When my husband died, was given Zoloft, which caused severe restless leg syndrome. All meds can cause reactions, but we must be aware of our bodies and our reactions. Do not be afraid to speak up for help. If anyone else has PGAD, please comment. Thanks!
HI, I was put on prosac 4 weeks ago and just changed over to lexapro! My experience with prosaic was horrible heart pounding, racing thoughts, insomnia and horrible anxiety which why I started taking it in the first place. Maybe I should have waited longer but I was too uncomfortable.
Hi. I took Prozac for 24 days and woke up with terrible anxiety every morning. Finally I went to a psychiatrist. He took me off Prozac and put me on Lexapro (which I've taken in the past). The morning anxiety went away right away. I still had some anxiety. He gave me Klonipin also. It's been six weeks today since I've been on the Lexapro. I feel good no morning anxiety at all. Sometimes just a touch during the day.
I can see that this is an old post with a lot of recents post, all having the same issue of major anxiety with recent Prozac use.
My two cents... I have taken Prozac generic, fluoxetine, several times in my life, never longer than 1 year, usually just to help me through a rough season. I have NEVER had anxiety from it until this time. I am 30 days into a script of it and the anxiety is horrible, starting at 2 am and not letting up until after 4 pm for the last week! Reading others comments of the same, my money says it's something new, i.e. filler, in the drug. I'm done with it!
I took Prozac for a few years a while back and it worked awesome for my depressions and panic. It ended up pooping out in 2013 and I was moved to welbutrin. About 7 weeks ago my panic and anxiety came back so my Dr added 10 mg of Prozac back to my routine. It's been 6 days. I can't tell if all this anxiety and panic is from the Prozac or just how I felt before I started. It's worse in the am and I am taking .5mg of Xanax as soon as I wake up and maybe .5 in the middle of the day to help w any more. I am increasing to 20mg tomorrow. Should I keep waiting out these effects? I'm so worried I'm wasting my time even though it did work years ago.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Dec 2012 • 2 answers
Posted 26 Jun 2013 • 3 answers
Posted 26 Aug 2014 • 6 answers
Posted 16 Nov 2015 • 7 answers
Posted 19 Dec 2016 • 1 answer